MAUDE Adverse Event Report: HALYARD HEALTH CORFLO* PEG KIT WITH ENFIT® CONNECTOR; DH CPK PEG INITIAL PLACEMENT PRODUCTS

HALYARD HEALTH CORFLO* PEG KIT WITH ENFIT® CONNECTOR; DH CPK PEG INITIAL PLACEMENT PRODUCTS
Model Number 50-6016E1
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 02-mar-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
It was reported the peg end broke.It broke during the night following the previous feed, thus the previous feed and gastric contents leaked all over patient.The device broke at the joining point of the y-connector.The family member stated the clamp was on the clamped position but this also failed to stop back-flow of the gastric contents.The gastric contents caused gastric burns to the patient's skin.The burned skinned is being treated with dressings.A new clamp end was placed on the device.Additional information received 21-feb-2018 stated the patient had a 16 french corflo peg placed in (b)(6) 2017.The peg-y end snapped off overnight on (b)(6).Although the clamp was closed, it failed to stop the stomach contents from leaking onto the patients skin from the peg tube.The patient was unable to communicate and as the incident was overnight the skin exposure to stomach acid resulted in a 2nd degree burn to the skin.The patient was treated in the accident and emergency department (a&e).The burn was too serious to treat locally.Initially it was thought that the patient would need a skin graft, although this has not occurred.The patient is now being treated with dressings and ongoing additional care.No additional information was received.

Common Device Name
DH CPK PEG INITIAL PLACEMENT PRODUCTS
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key7313096
Report Number3006646024-2018-00005
Device Sequence Number1736583
Product Code KNT
UDI-Device Identifier10815149021765
UDI-Public10815149021765
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K882867
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Model Number50-6016E1
Device Catalogue Number104620700
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2018
Initial Report FDA Received Date03/05/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age33 YR